|diagnosed with hiv and mitochondrial disease
Jan 18, 2012
I have been hiv for 14yrs. I am undetectable and my cd4 is 846. I do have lipodystrophy.I also have an undiagnosed muscle disease. My muscles have hypertrophyed and cause a great deal of pain. I recently (Oct.) finished a week of testing at NIH with there undiagnosed disease program. The muscle biopsy shows signs of mitochondrial. They are currently trying to determine if it is genetic or caused by HIV meds. They have already determined it is not the cause of the pain and hypertrophied muscles. That is still undiagnsoed. I am on Truvada Norvir and Reyataz. I have read that Truvada effects the Mitochondrial. Reguardless of what has caused the Mitochondrial disease should I get off of the Truvada? Will it make any difference? Thank you for your time.
Response from Dr. Henry
Interesting situation (often dont want to hear that from clinician!!)-depending on past treatment history can consider stopping Truvada and perhaps add raltegravir. Maraviroc might be an option (if can test for CCR5 virus in cells or any stored blood), sometimes dual boosted protease inhibitors, or even enfuvertide + boosted protease inhibitors in some cases. Use of the NNRTIs with boosted protease inhibitors can be an option but side effects and drug interactions can make that choice a challenge. If no history of drug resistance at all then monotherapy with a boosted PI is another consideration in select cases. Good luck. KH
Exhaustion and Med Switch
Sleeping Pills & Antiviral Drug Interactions?
- Blood In Semen After Sucking Penis Worried I Have HIV
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Can And Std Cause Mouth Ulcers?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Can Rubbing Cocks Together Transmit HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.